MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR ECO 8FG ULTRASOUND CATHETER, SOUNDSTAR ECO 8F ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR ECO 8FG ULTRASOUND CATHETER, SOUNDSTAR ECO 8F ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number 10439236
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a soundstar eco 8fg ultrasound catheter, soundstar eco 8f ultrasound catheter and a white powder was found on the handle.Additional information was received indicating the white powder was only found on the catheter.It was described as ¿small powdery¿ material that was loose.The device was not used on the patient.It was replaced and the case continued.
 
Additional Manufacturer Narrative
On 30-apr-2024, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a soundstar eco 8fg ultrasound catheter, soundstar eco 8f ultrasound catheter and a white powder was found on the handle.Additional information was received indicating the white powder was only found on the catheter.It was described as ¿small powdery¿ material that was loose.The device was not used on the patient.It was replaced and the case continued.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation and the evaluation has been completed.According to pictures provided by the customer, a white powder like dry water, was observed on the handle of the catheter.However, during the visual analysis of the physical sample received, no damage or anomalies on the device were observed.No white powder on the handle was observed.The supplier manufacturer was contacted for this issue and stated that white powder could be related to the carton box, an internal action is to implement a plastic tray for the product.The implementation due date is planned as (b)(6) 2024, so the current complaint lot number is within the scope of this action.A device history record was performed for the finished device batch number, and no internal actions were identified.The foreign material issue reported by the was confirmed based on the picture provided by the customer.The potential cause of the issue could not be established.The instructions for use contain (ifu) the following directions for use: inspect the sterile package prior to catheter use.Inspect the entire soundstar® catheter for damage and the extension cable to ensure that the sterility of the products or packaging has not been compromised.Inspect the location reference device for damage.Do not use the soundstar® catheter if the packaging is open or damaged.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
SOUNDSTAR ECO 8FG ULTRASOUND CATHETER, SOUNDSTAR ECO 8F ULTRASOUND CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
SIEMENS LTD. SEOUL
venture bldg 2, office 112 601
pohang technopark, jigok-dong
gyeongbuk 790-8 34
KS   790-834
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19187840
Report Number2029046-2024-01370
Device Sequence Number6989416
Product Code OBJ
UDI-Device Identifier10846835008869
UDI-Public10846835008869
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K140318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2024
Device Catalogue Number10439236
Device Lot NumberG9355995
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer04/30/2024
05/24/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date05/03/2024
06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN RF GENERATOR; SOUNDSTAR ECO GE 8F CATHETER; SOUNDSTAR ECO GE 8F CATHETER
Patient SexUnknown